Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 28, NWS Little Rock, AR

February 13, 2000White County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Feb 13, 2000, 5:54 PM CST for White County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2000, 5:54 PM CST (23:54 UTC)
Expired
Feb 13, 2000, 6:40 PM CST
In force
46 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County White County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 656 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
656 m²/s²
0-3 km storm-relative helicity
708 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 132355
SVRLIT
ARC145-140040-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
554 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN CENTRAL ARKANSAS

* UNTIL 640 PM CST

* AT 552 PM CST... STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM IN THE
  VICINITY OF SEARCY... MOVING EAST AT 40 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PLAINVIEW                    AROUND 555 PM CST...
KENSETT                      AROUND 600 PM CST...
JUDSONIA                     AROUND 600 PM CST...
BALD KNOB                    AROUND 605 PM CST...
BRADFORD                     AROUND 615 PM CST...

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO
BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL TbHE
STORM PASSES.

49/45


&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:15 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Feb 13, 3:15 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CST SUN FEB 13 2000

STRONG STORMS OVER EXTREME SOUTHEAST ARKANSAS WILL CONTINUE PUSING
EAST INTO MS THIS EVENING. WILL LIKLEY BE OUT OF THE STATE
COMPLETELY BY 22Z.

MAIN FORECAST PROBLEM COMES THIS EVENING WITH THE COLD FRONT AS IT
PUSHES SOUTHEAST INTO UNSTABLE AIR THAT THAT HAS WARMED INTO THE
UPPER 60S AND LOWER 70S. CONVECTION HAS ALREADY BEGUN OVER WEST
CENTRAL AR. THE CONCERN IS THAT A LINE (OR BROKEN LINE) OF STORMS
MAY FORM ALONG THE FRONT...WITH HAIL AND A FEW WIND GUSTS POSSIBLE.
H50 TEMPS FROM 18Z SOUNDING -20C SUGGEST DIME SIZE HAIL AT VIL=35
KG/SQ M. WILL HAVE TO MONITOR VIL DENSITY CLOSELY IF STORMS CONTINUE
TO DEVELOP. AT ANY RATE...WILL HAVE TO GO WITH SCATTERED POPS THIS
EVENING OUT AHEAD OF THE FRONT. CURRENT THINKING IS THAT ANY STORMS
THAT DO ERUPT WILL DISSIPATE LATER THIS EVENING WHEN THE SURFACE
HEATING IS LOST.

FORECAST LOOKS HIGH AND DRY MON THROUGH TUE.

WILL STAY CLOSE TO NGM MOS TEMPS...BUT WILL DISMISS ITS NIL POP
FORECAST FOR TONIGHT.

(45)

.LIT...NONE.

In the hours before

Special weather statement, Feb 13, 1:46 PM CST, 4 hours 8 minutes before
ARZ057-065-069-132200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
146 PM CST SUN FEB 13 2000

...TORNADO WATCH FOR EXTREME SOUTHEAST ARKANSAS UNTIL 7 PM...

A TORNADO WATCH HAS BEEN ISSUED FOR A PORTION OF SOUTHEAST ARKANSAS
UNTIL 7 PM THIS EVENING. THE WATCH GENERALLY COVERS THOSE LOCATIONS
EAST OF A LINE FROM CROSSETT TO DUMAS TO MARIANNA.

VERY WARM...MOIST AND UNSTABLE AIR IS IN PLACE AHEAD OF A POTENT
UPPER LEVEL LOW PRESSURE SYSTEM LOCATED ALONG THE TEXAS OKLAHOMA
BORDER. NUMEROUS SEVERE THUNDERSTORMS WILL DEVELOP AS THE UPPER LOW
AND ASSOCIATED COLD FRONT HEAD EAST INTO ARKANSAS THIS AFTERNOON. A
FEW TORNADOES WILL ALSO BE POSSIBLE OVER SOUTHEAST ARKANSAS.

ALL OF THE SEVERE WEATHER WILL MOVE EAST OF THE MISSISSIPPI
RIVER BY THIS EVENING AS THE COLD FRONT PUSHES THROUGH THE STATE.

THOSE LIVING OR TRAVELING IN SOUTHEAST ARKANSAS SHOULD KEEP A CLOSE
EYE ON THIS POTENTIALLY DANGEROUS SITUATION. STAY TUNBED TO NOAA
WEATHER RADIO...LOCAL RADIO...NETWORK TELEVISION OR CABLE TV FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

45

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:50 PM CSTSevere Thunderstorm WarningLZKYell40 min
Feb 13, 4:21 PM CSTSevere Thunderstorm WarningLZKConway59 min
Feb 13, 4:33 PM CSTSevere Thunderstorm WarningLZKFaulkner, Perry57 min
Feb 13, 5:04 PM CSTTornado WarningLZKFaulkner61 min
Feb 13, 5:10 PM CSTTornado WarningLZKPulaski60 min
Feb 13, 5:27 PM CSTTornado WarningLZKLonoke48 min
Feb 13, 5:52 PM CSTTornado WarningLZKPrairie48 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.